Alert archive / Louisiana / Flash Flood Warnings in 2002
Flash Flood Warning 24, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Sep 26, 2002, 2:26 PM CDT for Saint John the Baptist Parish, Tangipahoa Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2002, 2:26 PM CDT (19:26 UTC)
- Expired
- Sep 26, 2002, 6:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Saint John the Baptist Parish, LA, Tangipahoa Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 261926 FFWNEW LAC095-105-262300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 220 PM CDT THU SEP 26 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... UPPER ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA LOWER TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA * UNTIL 600 PM CDT * AT 205 PM CDT...EMERGENGY MANAGEMENT INFORMED THAT WATERS CONTINUE TO RISE AT MANCHAC. THIS IS DUE TO HIGH STORM TIDES TRYING TO TRAVERSE THE NARROWER PASS MANCHAC WITH MODERATE TO STRONG WEST WINDS. THIS CONDITION SHOULD EASE AFTER 6 PM CDT. THE GREATEST IMPACT WILL BE TO THOSE RESIDENTS AND BUSINESSES ALONG HIGHWAY 51 IN THE RUDDOCK AND MANCHAC COMMUNITIES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 1:30 PM CDT, 56 minutes earlier.
Area forecast discussion, Sep 26, 1:30 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 130 PM CDT THU SEP 26 2002 UPDATED ZONE FORECAST PACKAGE TO CANCEL FLOOD WATCH...CANCEL TROPICAL STORM WARNING WEST OF MISSISSIPPI RIVER...ADJUST WINDS AND PRECIPITATION COVERAGE. .NEW...A TROPICAL STORM WARNING IN EFFECT FROM KPQL TO MISSISSIPPI RIVER OUT 60 NM. LA...TROPICAL STORM WARNING LAZ040-062>064-069-070. MS...TROPICAL STORM WARNING MSZ080>082. 11
In the hours before
Local storm report, Sep 26, 9:29 AM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
929 AM CDT THU SEP 26 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 AM COUNTYWIDE MS COASTAL FLOODING
09/26/02 HARRISON COASTAL HIGHWAY AND LOW
LYING AREAS EAST AND WEST
SIDES OF COUNTY. REPORTED
BY EMERGENCY MANAGEMENT.
0255 AM 4 SE DES ALLEMANDS LA 45 MPH NON TSTM WIND GUST
09/26/02 ST. CHARLES ESTIMATED WIND GUSTS 45 TO
50 MPH IN THE BAYOU GAUCHE
COMMUNITY. REPORTED BY
SKYWARN HAM OP KD4EWE.
0255 AM 4 SE DES ALLEMANDS LA OTHER
09/26/02 ST. CHARLES 1 INCH OF RAINFALL IN 10
MINUTES. REPORTED BY
SKYWARN HAM OP 5D5EWE.
0825 AM 3 S ABITA SPRINGS LA FLOOD
09/26/02 ST. TAMMANY 1 TO 6 INCHES OF WATER
COVERING PARTS OF HIGHWAY
59 AND SIDE STREETS.
REPORTED BY OFF DUTY NWS
EMPLOYEE.
0800 AM WAVELAND MS COASTAL FLOODING
09/26/02 HANCOCK STORM TIDE ESTIMATED AT
+4.5 FEET. WATER OVER
LAKESHORE DRIVE. REPORTED
BY HAM OP.
0700 AM 5 S SLIDELL LA COASTAL FLOODING
09/26/02 ST. TAMMANY 1 TO 2 FEET OF WATER OVER
THE EDEN ISLES EXIT AT
I-10. REPORTED BY HAM OPS.
0550 AM GULFPORT MS COASTAL FLOODING
09/26/02 HARRISON 8.03 FOOT STORM SURGE
MEASURED AT GULFPORT
HARBOR.Local storm report, Sep 26, 9:29 AM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
929 AM CDT THU SEP 26 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 AM COUNTYWIDE MS COASTAL FLOODING
09/26/02 HARRISON COASTAL HIGHWAY AND LOW
LYING AREAS EAST AND WEST
SIDES OF COUNTY. REPORTED
BY EMERGENCY MANAGEMENT.
0255 AM 4 SE DES ALLEMANDS LA 45 MPH NON TSTM WIND GUST
09/26/02 ST. CHARLES ESTIMATED WIND GUSTS 45 TO
50 MPH IN THE BAYOU GAUCHE
COMMUNITY. REPORTED BY
SKYWARN HAM OP KD5EWE.
0255 AM 4 SE DES ALLEMANDS LA OTHER
09/26/02 ST. CHARLES 1 INCH OF RAINFALL IN 10
MINUTES. REPORTED BY
SKYWARN HAM OP KD5EWE.
0400 AM BAY ST. LOUIS MS COASTAL FLOODING
09/26/02 HANCOCK 7.60 FOOT STORM SURGE
MEASURED AT TIDE
GAGE BSLM6.
0450 AM GULFPORT MS COASTAL FLOODING
09/26/02 HARRISON 8.03 FOOT STORM SURGE
MEASURED AT GULFPORT
HARBOR.
0700 AM 5 S SLIDELL LA COASTAL FLOODING
09/26/02 ST. TAMMANY 1 TO 2 FEET OF WATER OVER
THE EDEN ISLES EXIT AT
I-10. REPORTED BY HAM OPS.
0800 AM WAVELAND MS COASTAL FLOODING
09/26/02 HANCOCK STORM TIDE ESTIMATED AT
+4.5 FEET. WATER OVER
LAKESHORE DRIVE. REPORTED
BY HAM OP.
0825 AM 3 S ABITA SPRINGS LA FLOOD
09/26/02 ST. TAMMANY 1 TO 6 INCHES OF WATER
COVERING PARTS OF HIGHWAY
59 AND SIDE STREETS.
REPORTED BY OFF DUTY NWS
EMPLOYEE.Special weather statement, Sep 26, 10:15 AM CDT, 4 hours 11 minutes before
LAZ039-040-061>064-068>070-MSZ071-077-080>082-261600-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1015 AM CDT THU SEP 26 2002
...A TORNADO WATCH FOR SOUTH MISSISSIPPI AND PORTIONS OF SOUTHEAST
LOUISIANA HAS EXPIRED...
A TORNADO WATCH FOR SOUTH MISSISSIPPI AND PORTIONS OF SOUTHEAST
LOUISIANA HAS BEEN ALLOWED TO EXPIRE. A TORNADO WATCH IS NO LONGER
IN EFFECT FOR PEOPLE IN THE FOLLOWING AREAS...
IN SOUTH MISSISSIPPI
WALTHALL...PEARL RIVER...HANCOCK...HARRISON AND JACKSON.
IN SOUTHEAST LOUISIANA
JEFFERSON...ORLEANS...PLAQUEMINES...ST. BERNARD...ST. TAMMANY
AND WASHINGTON.
FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).Special weather statement, Sep 26, 11:00 AM CDT, 3 hours 26 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-270000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1100 AM CDT THU SEP 26 2002 ...A TROPICAL STORM WARNING IS IN EFFECT FOR MOST OF SOUTHEAST LOUISIANA AND ALL OF COASTAL MISSISSIPPI... ...A FLOOD WATCH IS IN EFFECT TODAY ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI... .SYNOPSIS...TROPICAL STORM ISIDORE WAS LOCATED OVER SOUTH MISSISSIPPI LATE THIS MORNING AND WILL CONTINUE MOVING NORTH ACROSS MISSISSIPPI TODAY. ALL INTERESTS IN SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI SHOULD MONITOR THE LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER AND TROPICAL STORM LOCAL ACTION STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN NEW ORLEANS. .ACTIONS...LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR LOCAL CABLE OR SATELLITE TELEVISION PROVIDER FOR LATEST INFORMATION CONCERNING THIS POTENTIALLY DANGEROUS WEATHER SITUATION.
Special weather statement, Sep 26, 1:30 PM CDT, 56 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-270000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 130 PM CDT THU SEP 26 2002 ...A TROPICAL STORM WARNING IS IN EFFECT FOR EXTREME SOUTHEAST LOUISIANA AND ALL OF COASTAL MISSISSIPPI... .SYNOPSIS...TROPICAL STORM ISIDORE WAS LOCATED OVER SOUTH MISSISSIPPI EARLY THIS AFTERNOON AND WILL CONTINUE MOVING NORTH ACROSS MISSISSIPPI TODAY. ALL INTERESTS IN SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI SHOULD MONITOR THE LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER AND TROPICAL STORM LOCAL ACTION STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN NEW ORLEANS. .ACTIONS...LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR LOCAL CABLE OR SATELLITE TELEVISION PROVIDER FOR LATEST INFORMATION CONCERNING THIS POTENTIALLY DANGEROUS WEATHER SITUATION.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 8:59 PM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 6 hr |
| Sep 25, 11:41 PM CDT | Tornado Warning | LIX | Jefferson, Lafourche | 109 min |
| Sep 25, 11:41 PM CDT | Tornado Warning | LIX | Lafourche | 34 min |
| Sep 26, 12:20 AM CDT | Tornado Warning | LIX | Terrebonne | 40 min |
| Sep 26, 12:20 AM CDT | Tornado Warning | LIX | Lafourche | 40 min |
| Sep 26, 1:06 AM CDT | Tornado Warning | LIX | Lafourche | 24 min |
| Sep 26, 1:06 AM CDT | Tornado Warning | LIX | Terrebonne | 24 min |
| Sep 26, 1:35 AM CDT | Tornado Warning | LIX | Terrebonne | 7 days |
| Sep 26, 2:21 AM CDT | Tornado Warning | LIX | Terrebonne | 39 min |
| Sep 26, 3:22 AM CDT | Flash Flood Warning | LIX | Assumption, Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard and 4 more | 4 hr |
| Sep 26, 7:41 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 3 hr |
| Sep 26, 8:24 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Sep 26, 10:56 AM CDT | Flash Flood Warning | LIX | Jefferson, Plaquemines, Saint Bernard | 2 hr |
| Sep 26, 11:52 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Sep 26, 1:30 PM CDT | Flash Flood Warning | LIX | Jefferson | 3 hr |
| Sep 26, 3:08 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 4 hr |
| Sep 26, 6:01 PM CDT | Flash Flood Warning | LIX | Livingston, Saint John the Baptist, Saint Tammany, Tangipahoa | 6 hr |
Nearby
Flash Flood Warnings in Louisiana, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.